MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. PERCUTANEOUS PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. PERCUTANEOUS PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733236
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a sacroiliac and thoracolumbar procedure.It was reported that the percutaneous (perc) tip had broke inside the patient.It was reported by the site that upon removal of the perc pin, the slap hammer was connected to the end of the perc pin to remove by the scrub tech and attempted to remove.The scrub tech was having difficulty removing and applied more force to the slap hammer motion.After a few attempts, the slap hammer slipped off of the perc pin and the scrub tech noticed that the raised pin on the perc pin that the slap hammer hooks around for removal was no longer there.At this point, the surgeon grabbed some vice grips and attached to the perc pin as handle and then used a mallet to try and pull the perc pin out.When the perc pin finally came out, the tip of the perc pin remained in the patient.The medtronic representative (rep) entered shortly after and noted the surgeon decided to continue finishing the procedure and flipped the patient prone to finish the posterior instrumentation, placing another perc pin in the right hip, navigating the hardware and then attempted to retrieve the tip of the perc pin from the left hip.The surgeon was able to successfully retrieve the entire tip of the perc pin via a 18mm metrx tube and a burr attached to his stryker drill.He burred around the top of the broken perc pin till it loosed and then retrieved it with a pituitary graspers.Grafton dbf was placed then placed in the void.There was a less than 1 hour delay in the procedure.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
H3: no parts have been received by the manufacturer for evaluation.H6: codes b17, c20, and d15 are applicable to this report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2, correction: update to details in b5.Update to d1 and d4.H1 updated to serious injury.H6: previously reported ime codes f26 and f1907 are not relevant to the complaint.Additional codes added per reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a oblique lateral interbody fusion (olif) l3-4 (perc pin placement - left side)/posterior lateral fusion (perc pin placement-right side).There was a 1 hour or longer delay in the proc edure.

Brand Name
PERCUTANEOUS PIN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24887584
Report Number1723170-2026-00607
Device Sequence Number13220250
Product Code OLO
UDI-Device Identifier00613994247865
UDI-Public(01)00613994247865(17)240623(10)0232446021
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model Number9733236
Device Catalogue Number9733236
Device Lot Number0232446021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/15/2026
Not provided
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/16/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight129 KG